Oklahoma, 2007Flash Flooding in Oklahoma, July 9, 2007
July 9, 2007 · NWS SHV · 2 events in 1 county or zone
Flooding rainfall continued to spread across the region on July 9th as the upper trough of low pressure remained parked across our region. Plentiful moisture combined with daytime heating allowed for scattered to numerous showers and thunderstorms across southeast Oklahoma, southwest Arkansas, northwest Louisiana and northeast Texas resulting in flood producing rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding rainfall continued to spread across the region on July 9th as the upper trough of low pressure remained parked across our region. Plentiful moisture combined with daytime heating allowed for scattered to numerous showers and thunderstorms across southeast Oklahoma, southwest Arkansas, northwest Louisiana and northeast Texas resulting in flood producing rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 9, 2:23 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 9, 2:23 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 PM CDT MON JUL 9 2007
.DISCUSSION...
AFTERNOON RADAR IS LIT UP AGAIN AS MOISTURE AND HEATING INTERACTS
WITH ANOTHER UPPER LEVEL LOW PRESSURE FEATURE MOVING ACROSS THE
AREA. EAST TEXAS IS GETTING A REPREIVE FROM THE HEAVIER ACTIVITY
THIS AFTERNOON...INSTEAD SOUTHWEST ARKANSAS IS GETTING THERE SHOT
AT THE HEAVIER THUNDERSTORMS.
SCATTERED THUNDERSTORM ACTIVITY WILL LINGER IN THE FORECAST
THROUGH THE MIDDLE OF THE WORK WEEK...AS AN UPPER LEVEL TROUGH
AXIS LINGERS ACROSS THE SOUTHERN PLAINS DURING THE SHORT TERM. BY
THURSDAY...THIS FEATURE SHIFTS EAST OF THE AREA...AS THE UPPER
LEVEL RIDGE OVER THE WESTERN STATES AMPLIFY...AND THE RIDGE OVER
THE EASTERN STATES SHIFTS OUT INTO THE ATLANTIC. NORTHWEST FLOW
WILL SETUP ACROSS THE AREA AT THE END OF THE WEEK AND LOW CHANCES
LINGER...AS POPS DROP OFF TO THE 20 CENT RULE. TEMPS ARE EXPECTED
TO REMAIN STEADY THROUGH MUCH OF THE WEEK...CONTINUE AT NEAR TO
SLIGHTLY BELOW NORMAL.
ELEVEN
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION
THROUGH 10/18Z. EXPECT IFR/MVFR CIGS AND VSBYS VCNTY OF CONVECTION...
OTHERWISE MAINLY VFR. ALSO..EXPECT EARLY MORNING REDUCTION IN CIGS
AND VSBYS FROM DEEP EAST TX ACROSS NORTHCENTRAL LA AND INTO SOUTHWEST
AR WITH REDUCED VISIBILITIES OF 1 TO 3 STATUTE MILES AND CIGS NEAR
8 HUNDRED FEET...MAINLY BETWEEN 10/09Z AND 10/14Z. SURFACE WINDS
SOUTH TO SOUTHWEST AROUND 10 KNOTS WILL DIMINISH INTO THE 4 TO 8
KNOT RANGE AFTER 10/01Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 91 75 91 / 20 30 30 40
MLU 75 89 75 90 / 30 40 30 40
DEQ 73 89 73 90 / 20 40 30 40
TXK 74 90 74 91 / 20 30 30 40
ELD 74 89 74 89 / 30 40 30 40
TYR 75 92 75 93 / 20 20 30 40
GGG 75 91 75 93 / 20 20 30 40
LFK 75 93 75 92 / 20 20 30 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
11/14
Hazardous weather outlook, Jul 9, 11:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUL 9 2007
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUL 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
FOUR STATE REGION THIS AFTERNOON...MOST NUMEROUS ACROSS PORTIONS
OF EXTREME EASTERN TEXAS...AND MUCH OF NORTH LOUISIANA...AHEAD OF AN
UPPER LEVEL DISTURBANCE THAT WILL SLOWLY SHIFT EAST ACROSS THE
AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER
STORMS...ALTHOUGH THE FLASH FLOOD THREAT SHOULD REMAIN MINIMAL AS
THESE STORMS WILL EXHIBIT MORE MOVEMENT THAN STORMS THAT CAUSED
SIGNIFICANT FLOODING LAST WEEK ACROSS NORTHEAST TEXAS AND
NORTHWEST LOUISIANA. ADDED DAYTIME HEATING MAY ALSO ENHANCE AN
ISOLATED SEVERE WEATHER THREAT...ESPECIALLY OVER EAST TEXAS AND
WESTERN LOUISIANA. SHOULD ANY STORMS BECOME SEVERE...THE MAIN
THREAT WILL BE STRONG DAMAGING WINDS. THE SHOWERS AND
THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE
DISTURBANCE SHIFTS EAST OF THE AREA...AND AS DAYTIME HEATING
SUBSIDES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...AS WEAK UPPER LEVEL DISTURBANCES CONTINUE TO SHIFT
SOUTHEAST INTO THE REGION. ONE SUCH DISTURBANCE WILL FOCUS SCATTERED
SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT ACROSS EXTREME
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST
ARKANSAS. ISOLATED SEVERE STORMS CAN NOT BE RULED OUT OVER THESE
AREAS DURING THIS TIME...ALTHOUGH ANY STORM THAT DEVELOPS ACROSS THE
AREA WILL HAVE THE POTENTIAL FOR PRODUCING BRIEF HEAVY RAINFALL AND
DEADLY CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON
ACROSS EAST TEXAS AND NORTH LOUISIANA.
11
In the hours before
Local storm report, Jul 9, 4:10 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD MAGNOLIA 33.27N 93.24W
07/09/2007 COLUMBIA AR EMERGENCY MNGR
HWY 82 AT DUDNEY RD. CLOSED...WAIST DEEP WATER OVER ROAD
&&
12Local storm report, Jul 9, 4:12 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MAGNOLIA 33.27N 93.24W
07/09/2007 COLUMBIA AR EMERGENCY MNGR
AWNING BLOWN OFF OF BUILDING ON WASHINGTON ST. NEAR
DOWNTOWN
&&
12Local storm report, Jul 9, 4:13 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MAGNOLIA 33.27N 93.24W
07/09/2007 COLUMBIA AR EMERGENCY MNGR
TREES DOWNED ON CR 27
&&
12Local storm report, Jul 9, 4:38 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD DE QUEEN 34.04N 94.34W
07/09/2007 SEVIER AR LAW ENFORCEMENT
SEVERAL STREETS FLOODED IN AND AROUND DE QUEEN.
&&
17Local storm report, Jul 9, 5:17 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD MARION 32.90N 92.24W
07/09/2007 UNION LA TRAINED SPOTTER
8 INCHES OF RUNOFF OVER INTERSECTION OF SR 2 AND 143.
&&
JDLocal storm report, Jul 9, 5:50 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD SPRINGHILL 33.00N 93.46W
07/09/2007 WEBSTER LA TRAINED SPOTTER
HWY 371 FLOODED...TWO CARS STALLED
&&
12Flash Flood, McCurtain
- When
- July 9, 6:30 PM CST to 7:00 PM CST
- Where
- McCurtain County, 9 mi N of Broken Bow
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.160, -94.730
Reports of flooding at Beavers Bend State Park. Other reports of water over the roadways in other portions of the county.
Flash Flood, McCurtain
- When
- July 9, 9:40 PM CST to 10:30 PM CST
- Where
- McCurtain County, Broken Bow
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.030, -94.730
Bridges on Sweet Home Road and West Sherry Road are impassable due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, July 9, 20071 death · $26,000 · 1.25 in hail · 12 events
- Tornado and Hail in North Dakota, July 9, 20074 injured · $620,000 · EF1 · 19 events
- Flash Flooding and Hail in Oklahoma, July 9 to 10, 2007$548,000 · 1.75 in hail · 61 events
- Flash Flood and Flood in Illinois, July 9, 2007$905,000 · 52 kt wind · 17 events
- Flash Flooding and Hail in New York, July 9, 20072 injured · $240,000 · 1.25 in hail · 27 events
- Tornado and Flash Flooding in Oklahoma, July 9 to 10, 2007$125,000 · EF1 · 12 events
- Hail and Damaging Winds in Vermont, July 9, 2007$226,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Mississippi, July 9, 2007$330,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in Georgia, July 9, 20071 injured · $251,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 9, 2007$165,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in Arkansas, July 9, 2007$99,000 · 50 kt wind · 17 events
- Flash Flooding in New York, July 9, 2007$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39906, 39910.